Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Just started taking complera

(1/2) > >>

mikesxhott:
I just started taking complera maybe a month ago and I was curious to know is it possible that my face could be wasting already?

Jmarksto:
Hey Mikes,

First, welcome to the forums - you have found a great place for support and information. 

Now more to the point of your question - I think the short answer to your question is "no", or at least "very unlikely".  The somewhat longer answer is that facial wasting is much less common with the new meds, and it would take much longer (generally multiple years) for such side effects. 

The much longer answer to your question is; 1.) This issue has been discussed in several threads in the "Lipo Forum" (which is probably where this question is best addressed) which I recommend reading through; and 2.) There is a section in the "Lessons" section (see link below). You should note the last few sentences of the lesson that notes facial wasting is much less common now, and it is less likely when starting ARVs with higher CD4 numbers.

http://www.aidsmeds.com/articles/Lipoatrophy_5046.shtml

As you can see, the much longer answer starts to ask questions like, is this your first ARV regimine, how long have you been poz, what were your CD4 numbers when starting therapy, etc.  So providing more information on your situation will help others with more experience provide more insight.

Again, welcome and I wish you well,

JM

mitch777:
hey Mikes,
welcome to the forums!

i think JM said what you needed to hear and sent you in the right direction.

m.

mikesxhott:
First off thank you very much for your prompt response, to answer your questions, I've been positive since I was 19 I'm 24 now, so I guess 5 years, my cd4 count is at 605 and my viral load is around 25,000.

Ann:
Mike, we've recently had another young man asking about facial changes - but it is very possible you're just noticing the physical transition from being a boy to being a man. You may have only just taken more notice of it because you recently started meds (and no, you're not going to experience lipo this early on) and you're worried about this issue where meds are concerned.

Welcome to the forums, by the way.

Navigation

[0] Message Index

[#] Next page

Go to full version